MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR); PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR); PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Osteopenia/ Osteoporosis (2651); Joint Laxity (4526); Muscle/Tendon Damage (4532); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 42502606402 - femur cemented cruciate retaining (cr) standard right size 8 - unknown 42532006702 - tibia cemented 5 degree stemmed right size d - unknown 42540200029 - all-poly patella cemented 29 mm diameter - unknown g2 : foreign country : australia customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Approximately 3 years post-op, the patient was revised due to instability, effusion, ho, and osteopenia.During the revision, the surgeon noted a posterior capsule and ruptured pcl with the femur translation posteriorly causing the knee to be out of alignment.The poly had excessive wear and the posterior edge was broken off.The poly was exchanged.The femur, tibia, and patella remain implanted.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.Visual examination of the provided pictures identified heavy condyle wear with gouges and material missing.The implant is also coated in a foreign material.As the device was not returned further evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified that ct imaging revealed no lucency or dislocation, small effusion, chronic presumed heterotopic calcification in suprapatellar pouch, generalized osteopenia, moderate degeneration of the proximal tibiofibular joint.During the revision, the posterior capsule and pcl were compromised due to a ¿movement conflict¿.There was excessive wear to the poly seen along with a broken posterior edge of the poly.The femur was translating posteriorly due to a posterior capsule and ruptured pcl and the flexion space opened causing excessive imbalance.The patient has a history of the opposite ankle/foot being fused and excessive forces driving out of a seated position had been applied to this knee.It is unknown when the pcl ruptured in comparison to the wear found on the articular surface.Also is it unknown how much excessive forces are created by the opposite fused ankle, as such a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR)
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20912021
Report Number3007963827-2024-00502
Device Sequence Number18104294
Product Code MBH
UDI-Device Identifier00889024241558
UDI-Public(01)00889024241558(17)250430(10)64649945
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number42522000410
Device Lot Number64649945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale